Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Have migraine, vertigo, nausea, balance issue and tingling on tongue. Should I visit ER?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5465 Questions
Question
I am a 39yo female in relatively good health - I have had a low grade migraine (pain behind eye, sensitivity to light & touch on once side of head) for over two weeks. It was acute last week and very mild this week. However beginning this past week Monday, I woke with severe vertigo, nausea, and balance issues where I even had trouble standing. The balance issues have lessened this week, but I have still been dealing with intermittent nausea and light headedness. Today in addition I had spells of numbness and tingling in my tongue. Though I've had issues with motionsickness and mild, short-lived migraines over my life, this has been different and I'm wondering if I should go to the ER rather than wait another 3 wks to get in to see my doctor.
Posted Thu, 25 Apr 2013 in Headache and Migraines
 
 
Answered by Dr. Sudhir Kumar 2 hours later
Hi,

Thank you for posting your query.

It is possible that your symptoms could be related to migraine. Dizziness and vertigo can occur with migraine. However, balance issues and the more recent symptom of numbness and tingling of tongue are not common in migraine.

So, in addition, we need to exclude any other brain pathology such as ischemia (lack of blood flow) or demyelination.

Since your next consultation is 3 weeks ago, it may be better to visit the ER, especially if you have worsening of symptoms. On the other hand, if you are improving, then you may wait till the next consultation.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor